MAUDE Adverse Event Report: COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Catalog Number CF7-7-60
Medical Device Problem Codes Overheating of Device (1437); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: heating element/coil condition: damage was noted along the heating coil/element.Microscopic examination revealed peeling/ bubbling of the fep layer of the heating element/coil.Examination also revealed the heating element/coil of the device was exposed.Device did not undergo functional and continuity/resistance testing due to the damage seen to the heating element/coil.The catheter cable connector was examined: the catheter reference key shows evidence of wear, and the red ink was visible in some areas.All pins were visually inspected to be straight.Visual inspection of the returned catheter revealed one kink along the shaft, the kink was observed at approx.56.8 cm from the distal tip of the device.Image analysis: two still images were provided for evaluation.The images are of a closurefast heating element.The lot number on the label was not visible but catheter heating coil bubbling/ damage can be seen in both images provided, which is consistent with what was reported.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Physician was attempting to use a closurefast device to treat the great saphenous vein.The ifu (instruction for use) was followed during preparation, procedure, post-procedure.Tumescent infiltration and local anesthesia were utilized.The lumen was flushed prior to use, a guidewire was not used for the insertion of the catheter.Hand compression was utilized.Proper temperature was not reached, catheter temperature thermocouple.Catheter heating element coating damaged was reported, the coil was not exposed.The patient had gsv closure of both lower limbs, and the left leg had been completely closed.When the right leg gsv was closed, it was found that the catheter sheath could not be inserted.There were no error codes/messages/warnings from the generator.After the problem was discovered during the surgery, a new catheter was used to complete the operation.Two segments were treated, and the vein closed.No additional treatment required and no patient injury.

Brand Name
CLOSUREFAST CATHETER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21206043
Report Number2183870-2025-00034
Device Sequence Number3810274
Product Code GEI
UDI-Device Identifier00763000702281
UDI-Public00763000702281
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111887
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue NumberCF7-7-60
Device Lot Number241550220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2025
Initial Report FDA Received Date01/22/2025
Date Device Manufactured06/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexMale